ArticleBMJ case reports2016
Profound opiate toxicity in gastroparesis following therapeutic dose.
Article in BMJ case reports, 2016. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed, 2 citations in OpenAlex.
- Gastric Motility Disorders Post Organ Transplantation-A Comprehensive Review.Journal of clinical medicine · 2025Review
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
3 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Gastroparesis is defined by the presence of delayed gastric emptying without mechanical obstruction. Patients may present with severe discomfort that can mimic an acute abdomen including abdominal pain, vomiting, nausea, bloating, fullness and early satiety. The prevalence of gastroparesis is estimated at 24 per 100 000 and women are more commonly affected than men. It is associated with a number of conditions including diabetes, Parkinson's disease, multiple sclerosis, previous abdominal surgeries and connective tissue disorders, including scleroderma and Ehlers-Danlos syndrome. Drugs known to prolong gastric transit time, such as opiates, have been shown to exacerbate symptoms. We report a case of a 20-year-old woman with Ehlers-Danlos syndrome who developed respiratory depression after being administered a therapeutic dose of morphine. This occurred due to opiate toxicity confounded by gastroparesis. The patient required further support from intensive care until she recovered, and eventually underwent a gastric pacing procedure for symptomatic relief.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.